What do Vyvanse Effects Feel Like?

Many people turn to Vyvanse for help with symptoms of ADHD. The medication is prescribed as part of a treatment plan, and it can be very beneficial in becoming a more focused person. The effects of Vyvanse can be quite frightening though, if a person is abusing the drug or using it in high doses.

Vyvanse’s Effect on the Brain

vyvanse abuse

Vyvanse is meant to make people feel alert and focused.

According to the NIDA, “all stimulants work by increasing dopamine levels in the brain— dopamine is a neurotransmitter associated with pleasure, movement, and attention.” Therefore, Vyvanse directly affects a person’s attention and ability to focus while aiding with concentration in areas like studying and working. Vyvanse also keeps the person alert and awake, but these symptoms are often abused. Due to the fact that Vyvanse capsules “suppress appetite, increase wakefulness, and increase focus and attention, they are frequently abused for purposes of weight loss or performance enhancement.”

Initial Effects

Initially, Vyvanse’s effects may feel great. You will feel focused, alert, and awake where before you might have felt bored or distracted. It is common to feel like the drug is bringing out your best potential. When used appropriately, it can aid with this, but it should not be taken as a performance enhancement drug. Many people choose to do this anyway because they are not aware of the danger of Vyvanse abuse.

If there are any adverse initial effects, they are often ones such as jitteriness, headache, nausea, and diarrhea. You should consult your doctor if you experience serious side effects, even in the initial stages of Vyvanse use.

Later Effects

Soon, though, other effects will begin to appear. According to the NLM, here are some of the later side effects of Vyvanse use:

  • “Slow or difficult speech”
  • Hallucinations
  • “Feeling unusually suspicious of others”
  • Aggression
  • Tics
  • Frenzy
  • Blurred vision
  • Irritability

The stimulant effects of the drug will start to turn on the user here. It may begin to feel like other people don’t understand you or are trying to hurt you. You also may feel confused, angry or excited without knowing why, or surprised at your inability to speak or see easily. Hallucinations also can occur, leaving the user frightened and disoriented. These are the effects of the drug in long-term use or high doses. Many people who abuse Vyvanse do not know about these symptoms and the dangers of the abuse.

Overall

The effects of Vyvanse can cause a person to feel afraid, confused, and disoriented. Someone who is strongly affected by the behavioral side of Vyvanse use and abuse will often act erratically and not know why. It can be a frightening feeling for people using the drug and those in their lives.

If you become at all nervous or worried for yourself or a friend who is taking Vyvanse and acting or feeling strangely, you should go to your doctor immediately. The dosage may need to be lowered or, if you’ve been abusing the drug, you may need to detox from it. Remember that the feelings and effects caused by Vyvanse are temporary, and that help is close by.

Leave a Reply